Alert archive / Georgia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 180, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Aug 9, 2007, 7:17 PM EDT for Bryan County, Chatham County, Georgia. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2007, 7:17 PM EDT (23:17 UTC)
- Expired
- Aug 9, 2007, 8:00 PM EDT
- In force
- 43 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
Counties Bryan County, GA, Chatham County, GA
The radar
The Charleston,SC radar (KCLX), 72 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 7:22 PM EDT | TSTM WND DMG | 5 Ese Ellabell, GA | HAM RADIO OPERATOR REPORTED TREES DOWN ALONG MORGANS BRIDGE ROAD NEAR THE BRYAN CHATHAM COUNTY LINE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.3 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3282 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 976 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 092317
SVRCHS
GAC029-051-100000-
/O.NEW.KCHS.SV.W.0180.070809T2317Z-070810T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
717 PM EDT THU AUG 9 2007
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BRYAN COUNTY IN SOUTHEAST GEORGIA...
CHATHAM COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 800 PM EDT
* AT 712 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM MONTEITH TO 18 MILES SOUTHWEST OF BLOOMINGDALE...OR ALONG A
LINE EXTENDING FROM 12 MILES NORTHWEST OF SAVANNAH TO 8 MILES SOUTH
OF PEMBROKE...MOVING SOUTHEAST AT 5 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
MEINHARD...
MONTEITH...
BLOOMINGDALE...
PORT WENTWORTH...
POOLER...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS... STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS
AN EMERGENCY.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.
LAT...LON 3197 8147 3197 8149 3205 8162 3211 8139
3210 8138 3224 8119 3213 8111 3211 8112
3209 8109 3194 8144
TIME...MOT...LOC 2317Z 302DEG 5KT 3220 8117 3202 8157
$$2 follow-up statements
000
WWUS52 KCHS 092352
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
750 PM EDT THU AUG 9 2007
GAC029-051-100000-
/O.CON.KCHS.SV.W.0180.000000T0000Z-070810T0000Z/
BRYAN GA-CHATHAM GA-
750 PM EDT THU AUG 9 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR BRYAN AND CHATHAM COUNTIES...
AT 746 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SAVANNAH TO 9
MILES NORTHEAST OF HINESVILLE...MOVING SOUTHEAST AT 5 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BLOOMINGDALE...GARDEN CITY...MEINHARD...MONTEITH...POOLER AND PORT
WENTWORTH.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN STURDY BUILDINGS AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3197 8147 3197 8149 3205 8162 3211 8139
3210 8138 3224 8119 3213 8111 3211 8112
3209 8109 3194 8144
TIME...MOT...LOC 2350Z 305DEG 5KT 3209 8109 3196 8151
$$000
WWUS52 KCHS 092359
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
758 PM EDT THU AUG 9 2007
GAC029-051-100008-
/O.EXP.KCHS.SV.W.0180.000000T0000Z-070810T0000Z/
BRYAN GA-CHATHAM GA-
758 PM EDT THU AUG 9 2007
...THE SEVERE THUNDERSTORM WARNING FOR BRYAN AND CHATHAM COUNTIES
WILL EXPIRE AT 800 PM EDT...
AT 756 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.
STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEW SOURCE FOR
THE LATEST WEATHER INFORMATION. REPORT ANY SEVERE WEATHER OR STORM
RELATED DAMAGE TO LOCAL EMERGENCY MANAGEMENT OR LAW ENFORCEMENT
OFFICIALS AND ASK THEM TO IMMEDIATELY RELAY THE REPORT TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3197 8147 3197 8149 3205 8162 3211 8139
3210 8138 3224 8119 3213 8111 3211 8112
3209 8109 3194 8144
TIME...MOT...LOC 2358Z 305DEG 5KT 3208 8108 3195 8150
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 3:52 PM EDT, 3 hours 25 minutes earlier.
Area forecast discussion, Aug 9, 3:52 PM EDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
352 PM EDT THU AUG 9 2007
.SYNOPSIS...
AN UPPER LEVEL RIDGE OF HIGH PRES WILL REMAIN OVER THE SE STATES
THROUGH FRI...WHILE A TROUGH OF LOW PRES AT THE SFC PERSISTS
ACROSS INLAND PORTIONS OF SC AND GA. A COLD FRONT WILL MOVE
THROUGH FROM THE N SAT WITH WEAK HIGH PRES RETURNING FOR THE
BEGINNING OF NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
OPPRESSIVE HEAT AND HUMIDITY WILL CONTINUE THROUGH THIS EVE WITH
THE REGION CAUGHT IN THE MIDST OF A DANGEROUS HEAT WAVE. THE DEEP
LAYERED RIDGE ANCHORED ACROSS AL/TN WILL BEGIN TO BREAK DOWN AND
RETROGRADE TO THE W TONIGHT AS UPPER SHORTWAVE ENERGY DROPS SE
THROUGH THE GREAT LAKES. ISOLATED SHOWERS AND TSTMS THIS EVE
SHOULD DIMINISH WITH SUNSET BUT CANNOT RULE OUT SOMETHING
OVERNIGHT SIMILAR TO LAST NIGHT. HOWEVER...CAN HANDLE THIS WITH
NOWCASTS AS NEEDED.
THERE WILL BE NO RESPITE FROM THE HEAT TONIGHT WITH LOWS ONLY
DROPPING INTO THE UPPER 70S WELL INLAND WITH LOWER TO MID 80S
CLOSER TO THE COAST. IT WL REMAIN EXCESSIVELY HUMID AND HAZY WITH
HEAT INDICES ALONG THE BEACHES LIKELY NOT DROPPING BELOW 100
DEGREES...SIMILAR TO THE PAST FEW NIGHTS.
&&
.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
THE AFOREMENTIONED UPPER RIDGE IS FORECAST TO RETROGRADE INTO THE
SRN PLAINS BY FRI AFTN AS TROUGHING DEEPENS ACROSS THE NE STATES.
DESPITE LESS SYNOPTIC-SCALE SUBSIDENCE...COMPRESSION AHEAD OF AN
APPROACHING COLD FRONT WILL KEEP LOW-LEVEL THICKNESSES RATHER HIGH
AND THUS HIGH TEMPS AS WELL. WILL BUMP UP HIGHS A TAD...WITH LOWER
100S WELL INLAND AND MID 90S NEAR THE COAST...SIMILAR TO THE PAST
FEW DAYS. WILL KEEP POPS AT 20 PERCENT ATTM SINCE THERE WILL NOT BE
MUCH IN THE WAY OF FORCING OUTSIDE OF THE LEE-SIDE TROF INLAND AND
SEA BREEZE NEAR THE COAST. WITH DEWPOINTS CHANGING LITTLE ON
FRI...WILL STILL SEE HEAT INDICES AROUND 115 DEG SO WILL UPGRADE
THE EXCESSIVE HEAT WATCH TO A WARNING FOR ALL AREAS. THANKS
ILM/CAE/FFC/JAX FOR THE COORDINATION.
IT APPEARS AS THOUGH A MESOSCALE CONVECTIVE SYSTEM /MCS/ MAY MOVE
MOVE ACROSS ERN NC AND NE SC FRI AS A COLD FRONT APPROACHES FROM
THE N AND W. THE TAIL END OF THIS SYSTEM MAY BRUSH THE NRN ZONES
WELL AFT MIDNIGHT AS IT MOVES OFFSHORE INTO THE GULF STREAM.
TOUGH TO SAY HOW FAR S THIS SYSTEM WILL PUSH BUT WILL KEEP MENTION OF
SLGT CHANCE POPS AFTER MIDNIGHT FOR MOST OF OUR SC ZONES TO COVER
FOR NOW.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
STRONG UPPER LEVEL RIDGE OVER THE CENTRAL PART OF THE COUNTRY
COMBINED WITH A WEAK UPPER LEVEL TROF OVER THE NORTHEASTERN STATES
FROM SATURDAY THROUGH THURSDAY EXPECTED TO RESULT IN A GENERALLY
WEAK NORTHWESTERLY TO NORTHERLY FLOW ALOFT. A WEAK FRONTAL
BOUNDARY WILL MOVE ACROSS THE AREA SATURDAY AND SATURDAY NIGHT
BEFORE STALLING OUT AND DISSIPATING TO OUR SOUTH BY MONDAY OR
TUESDAY. BEST CHANCE FOR PRECIPITATION WILL BE SATURDAY AFTERNOON
AND SATURDAY EVENING ACROSS SOUTH CAROLINA AND SUNDAY AFTERNOON
AND SUNDAY EVENING IN GEORGIA. BASED ON MOST RECENT MODEL FORECAST
GUIDANCE...HAVE RAISED HIGH TEMPERATURES SEVERAL DEGREES ON
SATURDAY FROM THE PREVIOUS FORECAST AND A COUPLE OF DEGREES ON
SUNDAY...MONDAY AND TUESDAY. IN ADDITION...TWEAKED THE DEWPOINTS
UP SLIGHTLY MOST PERIODS. UNFORTUNATELY IT APPEARS VERY LIKELY
THAT A HEAT ADVISORY WILL BE NEEDED FOR SATURDAY AND IT IS
POSSIBLE THAT ANOTHER EXCESSIVE HEAT WARNING MAY BE NEEDED FOR AT
LEAST PART OF THE AREA. IT ALSO APPEARS QUITE POSSIBLE THAT HEAT
ADVISORIES MAY BE NEEDED IN MOST AREAS MONDAY THROUGH THURSDAY OF
NEXT WEEK. AFTER SUNDAY EVENING...THREAT FOR ANY PRECIPITATION
WILL BE QUITE LOW.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
HAZY CONDITIONS ARE EXPECTED TO PERSIST AT THE TERMINALS FOR THE
NEXT 24 HRS RESULTING IN PREVAILING MVFR VSBYS. ISOLATED SHOWERS
AND TSTMS ARE POSSIBLE...ESPECIALLY THIS AFTN/EVE...BUT CHANCES
ARE TOO SMALL ATTM TO MENTION WITH THE 18Z TAFS.
EXTENDED AVIATION OUTLOOK...
HAZY CONDITIONS WILL LIKELY PERSIST THROUGH SAT...WITH PRIMARILY
MVFR VSBY/S EXPECTED THROUGH THE PERIOD. IFR VSBY/S ARE POSSIBLE
AROUND DAYBREAK AND WITH AFTERNOON/EVENING CONVECTION BOTH FRI AND
SAT. MAINLY VFR CONDITIONS ARE THEN EXPECTED THROUGH TUE...WITH A
CHANCE OF SEEING VSBY/S DROP TO MVFR OR IFR LEVELS DURING THE
EARLY MORNING HOURS AND DURING AFTERNOON/EVENING CONVECTION.
&&
.MARINE...
ATLANTIC HIGH PRESSURE WILL HOLD STRONG OVER THE WATERS THROUGH
FRI BUT WITH A TIGHTENING PRES GRADIENT AHEAD OF AN APPROACHING
COLD FRONT...EXPECT WINDS/SEAS TO BE ON THE INCREASE THROUGH THE
DAY FRI. MAY EVEN NEED AN EXERCISE CAUTION HEADLINE FOR CHS
HARBOR. CONDITIONS WORSEN EVEN MORE FRI NIGHT AS NOCTURNAL SURGING
MAY KICK WINDS INTO THE SCA RANGE FOR SOME OR ALL OF THE WATERS.
SURFACE COLD FRONT EXPECTED TO MOVE THROUGH THE WATERS ON SATURDAY
EVENING AND SATURDAY NIGHT BEFORE STALLING OUT AND DISSIPATING SOUTH
OF THE WATERS. NOCTURNAL WIND SURGE AHEAD OF THE FRONT SHOULD WEAKEN
DURING SATURDAY MORNING. HIGH PRESSURE BUILDING INTO THE WATERS
SUNDAY AND MONDAY WILL RESULT IN EAST TO NORTHEAST WINDS GENERALLY
AT OR BELOW 15 KNOTS. THE HIGH PRESSURE SHOULD SHIFT EAST OF THE
WATERS ON TUESDAY ALLOWING FOR A RETURN OF SOUTHERLY WINDS.
DECREASING SEAS ARE EXPECTED ON SATURDAY...AFTER WHICH SEAS WILL
GENERALLY BE IN THE 1 TO 3 FOOT RANGE.
&&
.CLIMATE...
NEAR RECORD HIGHS AND HIGH MINS HAVE BEEN EXPERIENCED TODAY.
CHARLESTON HAS ALREADY REACHED 97 DEGREES...BREAKING THE OLD
RECORD OF 96 DEGREES. MORE RECORDS ARE POSSIBLE ON FRI.
RECORD HIGHS
THU FRI
CHARLESTON AIRPORT 96/1972 99/1997
DOWNTOWN CHARLESTON 95/1951 95/1954
SAVANNAH AIRPORT 99/1986 98/1896
RECORD HIGH MINIMUMS
THU FRI
CHARLESTON AIRPORT 79/1941 79/1937
DOWNTOWN CHARLESTON 81/1998 80/1987
SAVANNAH AIRPORT 80/1987 76/1991
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...EXCESSIVE HEAT WARNING UNTIL 9 PM EDT THIS EVENING FOR GAZ087-
088-099>101-114>119-137>141.
EXCESSIVE HEAT WARNING FROM 10 AM TO 9 PM EDT FRIDAY FOR
GAZ087-088-099>101-114>119-137>141.
SC...EXCESSIVE HEAT WARNING UNTIL 9 PM EDT THIS EVENING FOR SCZ040-
042>045-047>051.
EXCESSIVE HEAT WARNING FROM 10 AM TO 9 PM EDT FRIDAY FOR
SCZ040-042>045-047>051.
MARINE...NONE.
&&
RJB/MTEHazardous weather outlook, Aug 9, 4:02 PM EDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 402 PM EDT THU AUG 9 2007 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-101000- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 402 PM EDT THU AUG 9 2007 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...EXCESSIVE HEAT WARNING IN EFFECT FROM 10 AM TO 9 PM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. EXCESSIVE HEAT...HOT AND HUMID CONDITIONS WILL PERSIST SATURDAY...ALTHOUGH HEAT INDICES WILL NOT BE AS HIGH AS THE PAST FEW DAYS. A HEAT ADVISORY WILL LIKELY BE NEEDED FOR SATURDAY AFTERNOON. STRONG/SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ON SATURDAY. A FEW OF THESE STORMS MAY BECOME STRONG WITH GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN. AN ISOLATED SEVERE THUNDERSTORM IS ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ330-350-352-354-374-101000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 402 PM EDT THU AUG 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 9, 2:40 PM EDT, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 240 PM EDT THU AUG 9 2007 SCZ044-045-091930- BERKELEY-DORCHESTER- 240 PM EDT THU AUG 9 2007 ...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY AND DORCHESTER COUNTY THROUGH 330 PM EDT... AT 239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS OF 30 TO 40 MPH. THIS STORM WAS LOCATED NEAR NEW HOPE...OR ABOUT OVER SUMMERVILLE. THIS STORM WAS NEARLY STATIONARY. AREAS IN AND AROUND COLLEGE PARK...JEDBURG...KNIGHTSVILLE...SANGAREE AND SUMMERVILLE WILL BE IMPACTED THROUGH 330 PM EDT. FREQUENT LIGHTNING IS POSSIBLE WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Aug 9, 3:30 PM EDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 330 PM EDT THU AUG 9 2007 SCZ044-045-092015- BERKELEY-DORCHESTER- 330 PM EDT THU AUG 9 2007 ...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY AND DORCHESTER COUNTY THROUGH 415 PM EDT... AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WINDS OF 30 TO 40 MPH AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR BROWNSVILLE...OR ABOUT OVER SUMMERVILLE...AND WAS NEARLY STATIONARY. AREAS IN AND AROUND JEDBURG...NEW HOPE...SANGAREE AND SUMMERVILLE WILL BE IMPACTED THROUGH 415 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Aug 9, 4:08 PM EDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 408 PM EDT THU AUG 9 2007 SCZ040-042-092100- ALLENDALE-HAMPTON- 408 PM EDT THU AUG 9 2007 ...STRONG THUNDERSTORMS WILL IMPACT ALLENDALE COUNTY AND HAMPTON COUNTY THROUGH 500 PM EDT... AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WINDS OF 35 TO 45 MPH AND HEAVY RAIN. THESE STORMS WERE LOCATED NEAR LURAY...OR ABOUT 8 MILES SOUTHWEST OF HAMPTON...AND WAS NEARLY STATIONARY. AREAS IN AND AROUND ALMEDA...BRUNSON...ESTILL...GIFFORD...HAMPTON... LENA...LURAY...VALENTINE AND VARNVILLE WILL BE IMPACTED THROUGH 500 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Aug 9, 5:00 PM EDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 500 PM EDT THU AUG 9 2007 SCZ042-092200- HAMPTON- 500 PM EDT THU AUG 9 2007 ...STRONG THUNDERSTORMS WILL IMPACT HAMPTON COUNTY THROUGH 600 PM EDT... AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WINDS OF 35 TO 45 MPH AND HEAVY RAIN. THESE STORMS WERE LOCATED ABOUT 4 MILES NORTHWEST OF SHIRLEY...AND ABOUT OVER LENA. THESE STORMS WERE NEARLY STATIONARY. AREAS IN AND AROUND ALMEDA...CUMMINGS...ESTILL...FURMAN...GIFFORD... HAMPTON...LENA...LURAY...SCOTIA...SHIRLEY AND VARNVILLE WILL BE IMPACTED THROUGH 600 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Aug 9, 6:59 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 659 PM EDT THU AUG 9 2007 GAZ101-116-118-SCZ047-092345- EFFINGHAM-INLAND BRYAN-INLAND CHATHAM-INLAND JASPER- 659 PM EDT THU AUG 9 2007 ...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY...BRYAN COUNTY...CHATHAM COUNTY AND JASPER COUNTY THROUGH 745 PM EDT... AT 657 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WINDS OF 35 TO 45 MPH AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 15 MILES NORTH OF SAVANNAH TO 10 MILES SOUTH OF PEMBROKE...MOVING SOUTHEAST AT 10 MPH. AREAS IN AND AROUND BLITCHTON...BLOOMINGDALE...EDEN...ELLABELL... GARDEN CITY...LANIER...MEINHARD...MELDRIM...MONTEITH...POOLER...PORT WENTWORTH AND RINCON WILL BE IMPACTED THROUGH 745 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 3:54 AM EDT | Excessive Heat Watch | CHS | Bulloch, Candler, Effingham, Evans, Jenkins, Long and 2 more | 12 hr |
| Aug 9, 3:52 PM EDT | Excessive Heat Warning | CHS | Bulloch, Candler, Effingham, Evans, Jenkins, Long and 2 more | 29 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.